Write 3 nursing diagnoses that depict the care priorities for this situation.

In: Nursing

P.W. Is a 40-year old disabled man who recently lost his wife to metastatic breast cancer….

P.W. Is a 40-year old disabled man who recently lost his wife to metastatic breast cancer. His brother has taken him into his home. P.W. has a 22-year history of insulin-dependent diabetes mellitus (Type-1). Until recently, he has taken responsibility for the management of his disease and has been actively involved in the local chapter of the American Diabetic Association. PMH includes 2 amputated toes on his R foot, retinopathy and visual impairment in both eyes, and angina on exertion from coronary artery disease that severely restricts his activity. Since he began treatment with an Ace-inhibitor 2 years ago, his blood pressure has gone from 182/128 to 126/78 mm Hg. Currently, he is 71” tall and weighs 135 lb. P.W.’s sister-in-law, who is an LPN says P.W. has lost about 12 lbs in the past 3 weeks. Over the past few years, P.W. has been administering a multidose (3 injections) regimen of regular Humulin insulin to himself before meals and at night. Recently his BG levels have been increasingly inconsistent and labile, and he has been labeled “noncompliant.” It is Monday. You are the home care nurse assigned to visit P.W. 3 times per week for teaching and evaluation. P.W.’s brother and sister-in-law express concern that P.W. seems to be indifferent about his nutritional and pharmacologic regimens. As you start to review the above measures with P.W., you notice he already seems aware of what he should do to control his blood glucose. You are concerned that he seems too distracted and drifts off in the middle of a discussion; his affect also appears flat. You ask P.W if he has been taking all his medications. He says “yes” but adds that he discovers “extra” blood pressure pills left over at the end of each week. He seems to be confused about the reason for the “leftover” pills. You decide to do a glucose stick. He registers 348 mg/dl. P.W.’s provider says she wants to hospitalize him for evaluation and stabilization; this also would give the opportunity for a psychiatric consult. P.W. says he refuses to go to “that hospital where my wife died.” In discussion with P.W. and the physician, it is decided that you will check his progress daily; someone from the home care agency will call q8h for a progress report on his progress daily. P.W.’s sister-in-law agrees to monitor his BG and vital signs and see that he takes all his medications. If P.W.’s condition does not improve or becomes worse, he must enter the hospital for treatment. The provider is concerned that P.E. may be depressed and starts him on Sertraline 50 mg qd to be taken with his bedtime snack. The next day, during your midafternoon visit to P.W.’s home, he tells you he has a headache and is feeling “fidgety” His pulse is 124, his gait is unsteady, speech is slightly slurred, and blood glucose is 48 mg/dl.

P.W.’s sister-in-law informs you that his blood glucose is too high for the machine to read. You tell her to dial 911 immediately; advise her to tell them P.W. is diabetic and his blood glucose is over 400 mg/dl

PLEASE ANSWER THIS QUESTION:

1. Write 3 nursing diagnoses that depict the care priorities for this situation.

2.The physician prescribes an IV drip per infusion pump of regular Humulin insulin 100 units in 100ml NS at 6 U/h for blood glucose >300, hourly glucose check, repeat electrolytes, and serum glucose in 2 hours. What effect should the insulin infusion have on the client’s physical condition and how should the nurse revise the physical assessment plan?

Needs help with similar assignment?

We are available 24x7 to deliver the best services and assignment ready within 3-4 hours? Order a custom-written, plagiarism-free paper

Get Answer Over WhatsApp Order Paper Now